Bleed after 3 months po vitrectomy

#1

Has anyone had a bleed after a vitrectomy? It’s been 3 months PO. I was told that the vitrectomy would stop the bleeds. Has anyone had a problem PO.

#2

Vikki,

I assume you had a vitrectomy for complications of proliferative diabetic retinopathy such as; 1. vitreous hemorrhage, 2. retinal detachment

More often, vitrectomy is performed for non-clearing blood in the vitreous. During the operation, blood is removed from the eye which then clears the path for laser to be performed at the same time.

Pan-retinal laser (PRP, scatter) is the gold standard for proliferative diabetic retinopathy. It can be done in the office setting unless there is blood in the eye.

There are two scenarios after having had a vitrectomy;

1. Re-Bleed (everything was fine until recently)
2. Bleeding occurred during and immediately after the surgery and has yet to clear 3 months after vitrectomy

I"m guessing your situation was #1.

This probably mean that you might require additional PRP (laser) if the bleeding is due to the diabetic retinopathy.

This is not uncommon.

Make sure to stay in touch with your doctor.

Randy

#3

Thank u Dr.Randy for the quick response.Yes it was # 1 to remove blood. I had laser done before the Op. I also had a lucentis shot after the first bleed.

I had another bleed yesterday it was significant 3 months po. I couldn’t see the E on the chart. I could only see light. My Dr.gave me a shot of lucentis and I am happy to say I can see everything but behind a slight grayish Veil. I guess it will take a while to clear the blood. I’m sure there will be more laser when my Dr. Can see behind the eye.
Well this is the never ending story of the proliferative diabetic eye.
I want to thank u for response and would appreciate any more info u can share with me.
Vikki

#4

Vikki,

PDR can be pretty tough. If the PDR is not controlled, it will likely cause blindness by either causing;

1. A diabetic retinal detachment
2. Neovascular glaucoma

Fortunately, since PRP was "invented" this usually does not occur. Remember, Lucentis and other anti-VEGF medicines such as Avastin, are temporary fixes.

Anti-VEGF medication work by chemically binding VEGF floating around in the eye.

PRP stops the VEGF from being produced.

Enjoy your Sunday.

r

#5

Thank u for the info. We live in an amazing time. I am hopful and grateful.
Vikki

#6

Hi Vikki. I am so sorry to hear of a new bleed after vitrectomy. So scary to lose vision. I hope your treatment works and your doctor can stop the bleeds. My heart goes out to you! I too have had a lot of PRP (no peripheral vision left in my left, about half of it gone in the right). But I am lucky - left eye settled down and is quiet since vitrectomy, right one still shows inflammation but no bleeds since its vitrectomy. New bleeding would scare and depress me so much! I hope your retinas settle down.

#7

It really is scary thing earthling. It’s pretty bad. Seems like it got worse then yesterday. I’m praying it clears enough that I can see enough for me to have some depth vision. Right now shadows and light. I’m petrified the other eye will go. Trying not to think about it but it is always on my mind. Dr. Can not see behind the eye to much going on. I really thought the lucentis would help. But it is only 2 days so I guess its a wait and see. Thank u for ur post. I don’t know what I would do without Tudiabetes and the members.
Vikki

#8

Lucentis generally works within just a couple of days, but that really only means the "abnormal vessesl" (the neovascularization) shrink up and can't bleed. You've still got blood in the vitreous which may re-distribute and may or may not absorb.

Hang in there.

#9

I’m trying to hang in. It’s like living with a snow globe in ur eye. And a free show of floaters and worms. I wear sunglasses so I don’t see the mess.Could this be viterious gel and not blood?
Thanks Doc.

#10

Doc I went to my RS. Yesterday. My OP is 25 put on Alphagan P 2xd. I have pain under eye brow and temple. Is the OP pressure due to lucentis and is it common? How long do the drops take to bring down OP pressure and will my pressure go back to normal? Will I always have elevated Op since I had the shots? I’m worried about RD because of the high Op.
The good news is I gained 3 lines. But looking through very cloudy water snow globe.
Thanks
Vikki